MAUDE Adverse Event Report: SYNTHES GMBH PEDIATRIC LCP HIP PLATE 5.0MM/130°/5 HOLES-STERILE; PLATE, FIXATION, BONE

SYNTHES GMBH PEDIATRIC LCP HIP PLATE 5.0MM/130°/5 HOLES-STERILE; PLATE, FIXATION, BONE
Catalog Number 02.108.341S
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b3: event occurred on an unknown date in 2023.D2: additional procode: hwc.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from australia reports an event as follows: it was reported that on an unknown date, the lcp in question broke.Partially weight bearing post-surgery.On (b)(6) 2023, the patient underwent a procedure to revise with an im nail.The revision procedure was completed successfully.There is no additional information available to report.This report is for a pediatric lcp hip plate 5.0mm/130°/5 holes-sterile.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
It was further reported the patient was revised due to plate breakage on (b)(6)2023.(b)(6)2023 was confirmed as explant date.Breakage was determined by x-ray.Post-op patient reports pain.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned device found that the lcp paed-hippl5 130° w/23 l111 was broken in two pieces, the broken fragment was returned for evaluation, also signs of worn were observed.A dimensional inspection for the lcp paed-hippl5 130° w/23 l111 was unable to be performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the lcp paed-hippl5 130° w/23 l111 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition ¿based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Device history review (dhr): a manufacturing record evaluation was performed for the finished device (part # 02.108.341s lot # 838p698) and no non-conformances / manufacturing irregularities were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Date of implant was reported to be (b)(6)2023.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
These were explanted with the plate.There was no allegation against the screws.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PEDIATRIC LCP HIP PLATE 5.0MM/130°/5 HOLES-STERILE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17441878
Report Number8030965-2023-09656
Device Sequence Number11441235
Product Code HRS
UDI-Device Identifier10886982029966
UDI-Public(01)10886982029966
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K112085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.108.341S
Device Lot Number838P698
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer08/03/2023
09/15/2023
10/13/2023
01/09/2024
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date08/17/2023
09/25/2023
10/13/2023
01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORTSCR Ø4.5 SELF-TAP L34 SST; CORTSCR Ø4.5 SELF-TAP L34 SST; CORTSCR Ø4.5 SELF-TAP L36 SST; CORTSCR Ø4.5 SELF-TAP L42 SST; LOCKSCR Ø5 SELF-TAP L65 SST; LOCKSCR Ø5 SELF-TAP L85 SST; LOCKSCR Ø5 SELF-TAP L85 SST
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale